Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 142, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 18, 2018, 11:04 PM MDT for Yuma County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 11:04 PM MDT (05:04 UTC)
- Expired
- Jun 18, 2018, 11:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 10:42 PM MDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.4
The text
As transmitted.
061
WUUS53 KGLD 190504
SVRGLD
COC125-190545-
/O.NEW.KGLD.SV.W.0142.180619T0504Z-180619T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
1104 PM MDT MON JUN 18 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northwestern Yuma County in northeastern Colorado...
* Until 1145 PM MDT.
* At 1103 PM MDT, a severe thunderstorm was located 4 miles north of
Lone Star, or 21 miles north of Yuma, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Storm has a history of producing golf ball sized hail.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Clarkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 10236 4024 10236 4027 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 0503Z 263DEG 25KT 4042 10285
HAIL...1.75IN
WIND...60MPH
$$
EV2 follow-up statements
310
WWUS53 KGLD 190537
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1137 PM MDT MON JUN 18 2018
COC125-190545-
/O.CON.KGLD.SV.W.0142.000000T0000Z-180619T0545Z/
Yuma CO-
1137 PM MDT MON JUN 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHWESTERN YUMA COUNTY...
At 1136 PM MDT, a severe thunderstorm was located 6 miles northeast
of Lone Star, or 19 miles north of Yuma, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...This storm has a history of producing golf ball sized hail.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Clarkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 10245 4035 10245 4035 10278 4044 10278
TIME...MOT...LOC 0536Z 256DEG 15KT 4041 10275
HAIL...1.75IN
WIND...60MPH
$$
EV938
WWUS53 KGLD 190542
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1142 PM MDT MON JUN 18 2018
COC125-190552-
/O.EXP.KGLD.SV.W.0142.000000T0000Z-180619T0545Z/
Yuma CO-
1142 PM MDT MON JUN 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YUMA COUNTY WILL
EXPIRE AT 1145 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
northeastern Colorado.
LAT...LON 4044 10245 4035 10245 4035 10278 4044 10278
TIME...MOT...LOC 0542Z 263DEG 25KT 4041 10276
$$
EVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:51 PM MDT, 13 minutes earlier.
Area forecast discussion, Jun 18, 10:51 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1051 PM MDT Mon Jun 18 2018
.UPDATE...
Issued at 1051 PM MDT Mon Jun 18 2018
Update to forecast to add in Severe Thunderstorm Watch #190 for
the NW portion of the CWA. Current trw activity looks to persist
and move into Yuma county in the next hour.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 120 PM MDT Mon Jun 18 2018
Tonight...a weather disturbance will emerge off the front range west
of Denver later this afternoon moving northeast into Yuma county and
Dundy county early this evening through about midnight then
northeast out of area. Good moisture and jet support with this
feature and will carry slight chance to low chance pops for those
areas. Low clouds, some fog and possibly some drizzle move down
toward the interstate by midnight continuing slowly south through
sunrise Tuesday morning impacting all but the far southern quarter
of the forecast area. Low temperatures will range from the upper 50s
to low 60s in far eastern Colorado to the mid 60s to around 70 east
of the CO/KS border.
Tuesday...will have to deal with stratus, fog, drizzle in the
morning along/north of frontal boundary. By mid to late afternoon a
strong weather disturbance aided by strong upper jet support moves
into the area favoring chance pops along the nearly stationary
frontal boundary. Strong to severe thunderstorms are possible, the
threat for locally heavy rainfall also exists but will be more of a
problem during the evening/overnight hours. High temperatures look
to range from the mid 70s across the northwest 1/4 of the area to
the low/possibly mid 90s from Norton to Sharon Springs and Cheyenne
Wells southward.
.LONG TERM...(Tuesday night through Monday)
Issued at 202 PM MDT Mon Jun 18 2018
Tuesday evening through Wednesday morning: H7 upper low and
associated H5 trough will track across the northern half of the CWA
through Tuesday night and into Wednesday morning. Severe potential
will be relatively high through late evening as good instability
will be in place. CAPE values in the 3000 to 4000 J/Kg range (GFS)
are expected with coincident 0 to 6km shear as high as 65 knots.
Hail potential looks to be high during the early evening,
diminishing after sunset. GFS soundings also indicate favorable
tornado parameters, thus will need to monitor this very closely.
DCAPE will be upwards of 1400 J/Kg so we will see an increased
severe wind potential well into the late evening. Storm mode will
likely begin as supercells before congealing into a hybrid multi-
cell MCS. Training storms along a theta-e boundary could lead to
localized flash flooding Tuesday night, especially in the eastern
half of the CWA.
This system will slowly traverse the region, remaining in the
central plains through the day on Wednesday. Chance PoPs remain in
the east/northeastern CWA through late Wednesday night/Thursday
morning. Gusty northwest winds will follow the upper low along the
pressure gradient as it moves out of the area.
Thursday through Sunday: Slight chance PoPs remain in the area
Thursday, mainly for the easternmost counties. Another shortwave
moves through the region on Friday, bringing another chance of
afternoon and evening thunderstorms during the evening hours and
into Saturday morning. Isolated storms remain in the forecast on
Saturday; however, subsidence from a quick moving shortwave ridge
will inhibit development, with only a brief window of opportunity
for any storms. Global guidance suggests the formation of another
H5/H7 low forming as we head into Sunday. There is little temporal
agreement between the global models with only moderate spatial
agreement, thus will need to continue monitoring. At this point,
allowing the mention of chance PoPs and thunderstorms Sunday
afternoon and evening.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 520 PM MDT Mon Jun 18 2018
For the McCook and Goodland terminals, VFR conditions are
expected to prevail through the 9-10Z time frame. Afterward,
showers and storms are expected to move over the terminals
bringing periods of mvfr and sub-mvfr conditions. Storms will
continue throughout the night until the morning hours. There will
be a brief 3-5 hour window of VFR and MVFR conditions followed by
another system developing tomorrow afternoon impacting the
terminals again.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from Tuesday afternoon through late Tuesday
night for KSZ001>004-013>016-027>029-041-042.
CO...Flash Flood Watch from Tuesday afternoon through late Tuesday
night for COZ090>092.
NE...Flash Flood Watch from Tuesday afternoon through late Tuesday
night for NEZ079>081.
&&
UPDATE...JN
SHORT TERM...99
LONG TERM...TL
AVIATION...EVHazardous weather outlook, Jun 18, 10:54 PM MDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1054 PM MDT Mon Jun 18 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200500- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1054 PM MDT Mon Jun 18 2018 /1154 PM CDT Mon Jun 18 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Severe Thunderstorm Watch #190 is in effect until 200 am MDT for Yuma County...Dundy County and Cheyenne County KS. Hail at least an inch...winds at least 60 mph and very heavy rainfall are expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... From Tuesday afternoon into the overnight hours, a significant severe weather event will be possible across the entire area. Scattered thunderstorms will produce large hail, damaging winds, and a few tornadoes. A Flash Flood Watch remains in effect for the entire region for Tuesday afternoon and evening. Widespread heavy rainfall from thunderstorms is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:21 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 54 min |
| Jun 19, 5:09 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 51 min |
| Jun 19, 5:16 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 29 min |
| Jun 19, 5:23 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 37 min |
| Jun 19, 5:30 PM MDT | Tornado Warning | GLD | Kit Carson | 15 min |
| Jun 19, 5:38 PM MDT | Tornado Warning | GLD | Yuma | 22 min |
| Jun 19, 5:50 PM MDT | Flash Flood Warning | GLD | Kit Carson, Yuma | 118 min |
| Jun 19, 5:57 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 17 min |
| Jun 19, 5:59 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 16 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.